MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-375-12
Medical Device Problem Codes Material Separation (1562); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the pipeline was prepared as per instructions for use (ifu).The pipeline was delivered and implanted in the right internal carotid artery.Upon delivery and implementation, the pipeline was implanted and the delivery wire separated at the level of the proximal bumper.The medical doctor (md) tried to retrieve the distal end of the device with a 2mm tulip style ensnare.The distal end was not able to be retrieved, so the distal tip was stented into place with (2) 4.5 x 30mm atlas stents.There was a pushwire break, it detached at the hypotube proximal to wire weld.The broken segment of the pushwire was not removed from the patient.The broken segment is located in the anterior genu.There was friction or difficulty during advancement of moderate severity.The pipeline was implanted in the patient.The patient woke up with no additional neurological deficits.No patient symptoms or further complications were reported as a result of this event.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm located in the right internal carotid artery at level of the ophthalmic artery with a max diameter of 4.0mm and a 2.5mm neck diameter.The landing zone was 3.30mm distally and 3.65mm proximally.It was noted the patient's vessel tortuosity was moderate.Dual antiplatelet therapy (dapt) was administered.Angiographic result post procedure revealed the distal end on delivery wire including proximal bumper and re-sheathing pad were left in-vitro and stented with (2) 4.5 x 30 neuroform atlas stents to tack the lead wire to the vessel wall.
 
Additional Manufacturer Narrative
Coding corrected based on previously reported analysis results summary information.H3.Product analysis:¿ equipment used: video inspection system (m-85519), ruler (m-83361), camera (panasonic lumix dmc-zs5), in-house 0.026in mandrel ¿ as found condition: the proximal segment of the pushwire was returned inside of a sealed bio-hazard bag and a shipping box.The distal broken segment was not returned as it was remained in the patient.¿ damage location details: the total length of the returned pushwire was measured to be ~207.0cm.The pushwire appeared to be broken at the distal hypotube.The hypotube was found severely stretched for the length of ~24.7cm from the broken end.The hypotube was also observed to be stretched inside the ptfe jacket.Bends were found at ~18.4cm to 45.3cm from the proximal end of the pushwire.No other anomalies were observed.The broken end of the pushwire was sent out for sem analysis.¿ testing/analysis: per the sem results: the broken end failed via ductile overload.¿ conclusion: based on the analysis findings, the customer complaint was confirmed as the pushwire was separated at the distal hypotube.The broken end failed via ductile overload.In addition, from the damages seen on the pushwire (bending) and hypotube (stretching/separating); it appears there was high force used.It is likely these damages occurred when the customer attempted to advance the pipeline flex shield through the catheter against the resistance.However, the cause for resistance could not be determined.Possible causes of resistance include vessel tortuosity and lack of continuous flush with heparinized saline during delivery.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information has been received reporting no additional actions or interventions will be planned to retrieve the part of the pushwire that remains in the patient, but the customer is looking to see if the distal delivery portion and tip coil are mri compatible.There was slight resistance in driving the device into place but not out of ordinary.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product analysis #(b)(4):¿ equipment used: video inspection system (b)(6), ruler (b)(6), camera (panasonic lumix dmc-zs5), in-house 0.026in mandrel.As found condition: the proximal segment of the pushwire was returned inside of a sealed bio-hazard bag and a shipping box.The distal broken segment was not returned as it was remained in the patient.Damage location details: the total length of the returned pushwire was measured to be ~207.0cm.The pushwire appeared to be broken at the distal hypotube.The hypotube was found severely stretched for the length of ~24.7cm from the broken end.The hypotube was also observed to be stretched inside the ptfe jacket.Bends were found at ~18.4cm to 45.3cm from the proximal end of the pushwire.No other anomalies were observed.The broken end of the pushwire was sent out for sem analysis.Testing/analysis: per the sem results: the broken end failed via ductile overload.Conclusion: based on the analysis findings, the customer complaint was confirmed as the pushwire was separated at the distal hypotube.The broken end failed via ductile overload.In addition, from the damages seen on the pushwire (bending) and hypotube (stretching/separating); it appears there was high force used.It is likely these damages occurred when the customer attempted to advance the pipeline flex shield through the catheter against the resistance.However, the cause for resistance could not be determined.Possible causes of resistance include vessel tortuosity and lack of continuous flush with heparinized saline during delivery.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key18533956
Report Number2029214-2024-00119
Device Sequence Number17830221
Product Code OUT
UDI-Device Identifier00763000284237
UDI-Public00763000284237
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-375-12
Device Catalogue NumberPED2-375-12
Device Lot NumberB648573
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2024
Supplement Date Received by Manufacturer01/18/2024
02/15/2024
04/01/2024
Initial Report FDA Received Date01/18/2024
Supplement Report FDA Received Date02/01/2024
02/29/2024
04/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale